Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 175, NWS Baltimore/Washington

July 1, 2021Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 2:28 PM EDT for Montgomery County, Maryland; Fairfax County, Loudoun County, Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2021, 2:28 PM EDT (18:28 UTC)
Expired
Jul 1, 2021, 3:15 PM EDT
In force
47 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, MD, Fairfax County, VA, Loudoun County, VA

The radar

The Sterling radar (KLWX), 15 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:35 PM EDTTSTM WND DMGReston, VATHERE WERE SEVERAL CALLS FOR TREES BLOWN DOWN IN AND AROUND RESTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:46 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS51 KLWX 011828
SVRLWX
MDC031-VAC059-107-011915-
/O.NEW.KLWX.SV.W.0175.210701T1828Z-210701T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
228 PM EDT Thu Jul 1 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Montgomery County in central Maryland...
  Southeastern Loudoun County in northern Virginia...
  Northern Fairfax County in northern Virginia...

* Until 315 PM EDT.

* At 228 PM EDT, a severe thunderstorm was located over Sterling, or
  over Herndon, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Rockville, Bethesda, Gaithersburg, Reston, Olney, Herndon, Lowes
  Island, American Legion Bridge, Mclean, Aspen Hill, Potomac, North
  Bethesda, Ashburn, Sterling, North Potomac, Tysons Corner, Redland,
  Wolf Trap, Great Falls and Countryside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 7749 3911 7742 3912 7707 3892 7715
TIME...MOT...LOC 1828Z 270DEG 24KT 3901 7740 

HAIL...<.75IN
WIND...60MPH
 
$$
MANNING
3 follow-up statements
744 
WWUS51 KLWX 011846
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
246 PM EDT Thu Jul 1 2021

VAC107-011856-
/O.CAN.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Loudoun VA-
246 PM EDT Thu Jul 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUDOUN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.

LAT...LON 3895 7738 3908 7730 3912 7707 3892 7715
TIME...MOT...LOC 1846Z 270DEG 24KT 3901 7724 

$$

MDC031-VAC059-011915-
/O.CON.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
246 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN FAIRFAX COUNTIES...

At 246 PM EDT, a severe thunderstorm was located over Potomac, or
near American Legion Bridge, moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Rockville, Bethesda, Reston, Olney, Herndon, American Legion Bridge,
Mclean, Aspen Hill, Potomac, North Bethesda, North Potomac, Tysons
Corner, Redland, Wolf Trap, Great Falls, Rossmoor, Wheaton-Glenmont,
Wheaton, Darnestown and Cabin John.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 7738 3908 7730 3912 7707 3892 7715
TIME...MOT...LOC 1846Z 270DEG 24KT 3901 7724 

HAIL...<.75IN
WIND...60MPH
 
$$
MANNING
674 
WWUS51 KLWX 011903
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
303 PM EDT Thu Jul 1 2021

MDC031-VAC059-011915-
/O.CON.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
303 PM EDT Thu Jul 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN FAIRFAX COUNTIES...

At 303 PM EDT, a severe thunderstorm was located over Bethesda,
moving east at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Bethesda, Mclean, American Legion Bridge, Potomac, North Bethesda,
Cabin John, Garrett Park, Glen Echo, Congressional Manor, West Mclean
and Langley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3893 7721 3898 7723 3906 7709 3892 7715
TIME...MOT...LOC 1903Z 253DEG 28KT 3898 7714 

HAIL...<.75IN
WIND...60MPH
 
$$

BJL
346 
WWUS51 KLWX 011908
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
308 PM EDT Thu Jul 1 2021

MDC031-VAC059-011917-
/O.EXP.KLWX.SV.W.0175.000000T0000Z-210701T1915Z/
Montgomery MD-Fairfax VA-
308 PM EDT Thu Jul 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY AND
NORTHEASTERN FAIRFAX COUNTIES WILL EXPIRE AT 315 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Maryland...and northern Virginia.

LAT...LON 3893 7721 3898 7723 3906 7709 3892 7715
TIME...MOT...LOC 1907Z 270DEG 24KT 3898 7711 

$$
MANNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:26 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 1, 10:26 AM EDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1026 AM EDT Thu Jul 1 2021

.SYNOPSIS...
A cold front will impact our area through early Friday bringing
strong showers and thunderstorms. An upper level trough will
shift out of the region Friday into Saturday. High pressure
builds into the region Sunday through early next week. A weak
front may impact the region by Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Current satellite and upper air obs show the upper trough over
the Great Lakes gradually making its way southeastward towards
our region this morning. A surface cold front is draped across
western NY and into the Ohio Valley. Ahead of these features
ample moisture is being advected into the region (as evident by
PWATS around 1.9 inches in the 12z IAD RAOB). Certainly not
extreme for early July, but definitely on the higher end. Shear
is gradually increasing from NW to SE, and will continue to do
so through the afternoon as the cold front slowly approaches.
Clouds and showers are currently located over our northern and
western forecast zones, and this is activity out ahead of what
is expected to be the main show later this afternoon. Very few
clouds being observed over much of northern and central VA and
central/southern MD. This has allowed for MLCAPE values to
already rise in excess of 1000 J/kg. Forecast values in excess
of 2000, and perhaps 2500 J/kg, are expected by early afternoon
as we quickly heat up into the mid 80s (closer to the I-95
corridor) to low 90s (Fredericksburg area into southern MD).

The main thunderstorm threat will increase later this morning
and into this afternoon as diurnal heating increases ahead of
the frontal passage. The main threat areas for strong
thunderstorms to develop will likely be east of the Blue Ridge
Mtns and mainly near and south of the DC metro where the best
shear and CAPE will be located. SPC has expanded their D1 slight
even further now north and west to include areas further north
and west of I-95. Thinking that storms develop along the I-81
corridor by noon or so (ahead of the cold front), then move
eastward through mid- afternoon, likely reaching the bay
sometime between 4-6 PM. Heavy rainfall and damaging winds will
be the primary threat with these storms. Given the warmth of the
airmass, will be tough to get large hail. Also, low-level shear
doesn't seem quite as favorable as once though a few days ago,
so the tornado threat seems to be rather low at this time.
Although, there are a few pieces of model guidance that develop
a surface low directly overhead, which could make things a bit
more interesting, so can't completely rule one out today over
southern MD. This will be round one during the
afternoon/evening, with potentially another round to come later
on.

Beyond the severe/flood threat this afternoon is another threat
for some heavy showers and storms later tonight. The
aforementioned cold front will still be making its way through
the region, so some convection is expected to continue along
that into the evening and overnight. Where this occurs will be
key in determining the magnitude of the flash flooding threat.
In fact, some of the hi-res guidance wants to shift this
activity further south, and actually out of the area by around
midnight-2 AM or so. The recent runs of the GFS/Euro though
still paint a somewhat ominous picture of 1-2 inches over the
I-95 corridor roughly from DC to Baltimore (and that doesn't
necessarily account for heavier rates within stronger convective
elements). So, will be monitoring this closely this evening to
see if that threat develops. If the front stalls further south
though away from the metros and into rural southern MD, may not
be as big of an issue, especially if it is somewhat
progressive. Flash flood guidance in southern MD exceeds 4
inches in many spots for the 3 hour value, and even 3 inches in
an one hour. But, given the uncertainty in how quickly it moves
out, can't rule out at least some isolated flooding or flash
flooding anywhere east of the Blue Ridge really, so will not
make any changes to the Flash Flood Watch at this time.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region on
Friday. The upper trough to our north is expected to drop down into
our region on Friday. This trough axis may kick of further showers
on Friday but the coverage of precipitation will likely be limited
due to a general northwesterly flow. I can't rule out all of our
region seeing some light showers on Friday but the best area to
experience any shower/thunderstorms will be areas in southern MD
that are closes to the frontal boundary. Daytime temperatures
overall will be much cooler on Friday with afternoon highs only
rising up into the upper 70s to lower 80s. A brief lull in
precipitation will likely occur late Friday and into Saturday
morning due to subsidence on the eastern side of the trough.

The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
To finish out the weekend, the morning of Independence Day will
feature a strong positively-tilted upper trough offshore of New
England. This is the system which will have worked its way through
the Mid-Atlantic a couple of days earlier. North to north-
northwesterly flow aloft should prevail as this upper low continues
its progression toward Nova Scotia. Overall surface gradients should
quickly diminish leading to light and variable wind fields. While
much of the day will be dry, diurnal heating combining with the
cooler air aloft may foster the development of scattered afternoon
showers. Any spotty activity that does develop would quickly erode
by nightfall. Highs are to top out in the upper 70s to mid 80s,
accompanied by seasonably lower dew points.

Heading into Monday and subsequent days, the longwave pattern is
forecast to be dominated by northern stream flow. A progressive
upper ridge tracks through while eventually being replaced by a
broad trough into the middle of the week. Forecast guidance depict a
strong band of height falls with this trough. However, these should
stay up in New England with the core of the upper low over central
Quebec. This system eventually draws another cold front toward the
region by late Wednesday. Given height falls are neutral with this
trough passage, this front may get hung up in the vicinity of the
area toward the latter portion of the week. With return flow from
the Gulf of Mexico taking shape early next week, heat and humidity
will make their return. Upper 80s to low 90s are likely each day,
locally cooler in the mountains, with slightly higher heat indices
with increased humidity levels. Any shower and thunderstorm chances
should hold off until mid-week as the front approaches from the
northwest.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Showers and thunderstorms will overspread all terminals by this
afternoon. Periods of moderate to heavy rain will be possible that
will lead to periods of MVFR to IFR ceilings and visibilities.
TAFs updated in this forecast to further narrow down TSRA at
all terminals this afternoon. Believe the threat materializes
between 16-18z around MRB, then drifts east, reaching IAD by
17-19z, then to the main metro areas by 18-22z or so, with DCA
being on the early end of that range, and BWI/MTN potentially
having storms linger a little longer. CHO is a little trickier
and may miss out on the main line, but do expect some
thunderstorms to develop by 19-20z or so. A wind shift out the
west to northwest is expected behind the front tonight, with
light southerly flow ahead of the front this afternoon/evening.

VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.

VFR conditions are expected to finish out the holiday weekend. Given
a few pop-up showers on Independence Day, a brief reduction in
visibility cannot be ruled out in a locally heavier shower. Winds at
terminal sites should be rather light and variable through
Monday.

&&

.MARINE...
Small Craft Advisories conditions will be possible this afternoon
but may be limited in scope. Strong thunderstorms will likely impact
our waters later this morning and into this evening. A cold front
will drop south of our waters on Friday and SCA issues aren't
expected at this time Friday into Saturday.

Marine winds stay below small craft levels through Monday. Initial
northwesterly flow will give way to more variable winds by the
evening of Independence Day.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch from 2 PM EDT this afternoon through Friday
     morning for DCZ001.
MD...Flash Flood Watch from 2 PM EDT this afternoon through Friday
     morning for MDZ004>006-008-011-013-014-016>018-503>508.
VA...Flash Flood Watch from 2 PM EDT this afternoon through Friday
     morning for VAZ037>040-050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch from 2 PM EDT this afternoon through Friday
     morning for ANZ535.

&&

SYNOPSIS...JMG
NEAR TERM...CJL
SHORT TERM...JMG
LONG TERM...BRO
AVIATION...CJL/BRO/JMG
MARINE...BJL/BRO/JMG
Hazardous weather outlook, Jul 1, 12:50 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1250 PM EDT Thu Jul 1 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-021700-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8 PM this evening
for the entire outlook area. Damaging winds will be the primary
threat with storms this afternoon and evening.

A Flash Flood Watch remains in effect through 8 AM Friday for
the entire outlook area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The heavy rain and flooding threat may linger into Friday for
southern Maryland.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-021700-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect until 8 PM this evening
for all areas east of the Blue Ridge. Damaging winds will be the
primary threat with storms this afternoon and evening.

A Flash Flood Watch remains in effect through 8 AM Friday for
most areas east of the Blue Ridge.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

MDZ001-501-502-VAZ503-504-WVZ501>506-021700-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1250 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

An isolated severe thunderstorm with damaging winds is possible.
Heavy rain may also lead to scattered instances of flooding or
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters activation may be needed today.

CJL

In the hours before

Local storm report, Jul 1, 10:35 AM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1035 AM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND DMG     LOVETTSVILLE            39.27N  77.64W
06/30/2021                   LOUDOUN            VA   FIRE DEPT/RESCUE

            METAL ROOF PARTIALLY BLOWN OFF BUILDING AT INTERSECTION
            OF OKTOBERFEST WAY AND SOUTH CHURCH STREET.

&&

EVENT NUMBER LWX2104533

CPB
Local storm report, Jul 1, 1:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
157 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     HAIL             1 W ASPEN HILL          39.09N  77.10W
07/01/2021  M1.00 INCH       MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104534

CPB
Local storm report, Jul 1, 2:01 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
201 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             2 SE NORTH POTOMAC      39.08N  77.21W
07/01/2021  M0.75 INCH       MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104535

CPB
Local storm report, Jul 1, 2:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
213 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 SSE GLENMONT          39.04N  77.04W
07/01/2021  M1.00 INCH       MONTGOMERY         MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX2104536

CPB
Local storm report, Jul 1, 2:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
220 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     1 E GREAT FALLS         39.01N  77.27W
07/01/2021                   FAIRFAX            VA   DEPT OF HIGHWAYS

            TREE DOWN ON ROUTE 3829 AT CHESAPEAKE DRIVE.

&&

EVENT NUMBER LWX2104537

CPB
Local storm report, Jul 1, 2:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT THU JUL 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     1 ESE SILVER SPRING     39.00N  77.04W
07/01/2021                   MONTGOMERY         MD   DEPT OF HIGHWAYS

            TREE DOWN ON APARTMENT BUILDING ON EAST WEST HIGHWAY
            NEAR ROSEMARY HILLS DRIVE.

&&

EVENT NUMBER LWX2104538

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:03 PM EDTSevere Thunderstorm WarningLWXMontgomery42 min
Jul 1, 1:44 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's46 min
Jul 1, 2:10 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery50 min
Jul 1, 2:18 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Prince George's42 min
Jul 1, 2:40 PM EDTSevere Thunderstorm WarningLWXMontgomery35 min
Jul 1, 2:41 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore64 min
Jul 1, 2:43 PM EDTSevere Thunderstorm WarningLWXCharles, Montgomery, Prince George's47 min
Jul 1, 3:06 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's24 min
Jul 1, 3:20 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's55 min
Jul 1, 3:26 PM EDTSevere Thunderstorm WarningLWXBaltimore, Cecil, Harford38 min
Jul 1, 3:31 PM EDTFlash Flood WarningLWXMontgomery3 hr
Jul 1, 3:33 PM EDTTornado WarningLWXAnne Arundel, Prince George's27 min
Jul 1, 1:08 PM EDTSpecial Marine WarningLWX97 min
Jul 1, 1:36 PM EDTSpecial Marine WarningLWX54 min
Jul 1, 1:36 PM EDTSevere Thunderstorm WarningLWXSpotsylvania, Stafford, City of Fredericksburg39 min
Jul 1, 1:47 PM EDTSevere Thunderstorm WarningLWXSpotsylvania43 min
Jul 1, 1:53 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jul 1, 2:11 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fairfax, Fauquier, Loudoun, Prince William, Stafford and 2 more49 min
Jul 1, 2:13 PM EDTSpecial Marine WarningLWX92 min
Jul 1, 2:21 PM EDTSpecial Marine WarningLWX84 min
Jul 1, 2:25 PM EDTSevere Thunderstorm WarningLWXKing George19 min
Jul 1, 2:28 PM EDTSpecial Marine WarningLWX102 min
Jul 1, 2:50 PM EDTSpecial Marine WarningLWX115 min
Jul 1, 3:00 PM EDTSpecial Marine WarningLWX2 hr
Jul 1, 3:14 PM EDTFlash Flood Warning Considerable damage threatLWXArlington, Fairfax, City of Alexandria, City of Falls Church3 hr
Jul 1, 3:32 PM EDTSpecial Marine WarningLWX70 min
Jul 1, 4:52 PM EDTSpecial Marine WarningLWX73 min
Jul 1, 5:23 PM EDTSpecial Marine WarningLWX41 min
Jul 1, 6:10 PM EDTSpecial Marine WarningLWX95 min
Jul 1, 7:29 PM EDTSmall Craft AdvisoryLWX14 hr
Jul 1, 7:29 PM EDTSmall Craft AdvisoryLWX48 hr
Jul 1, 7:37 PM EDTAreal Flood WarningLWXShenandoah, Warren2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.